Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Bipolar disorder. Taking a high dose of epitec, feeling drowsy. Should I lower the dosage?

I was just currently diagnosed with bipolar and was placed on tegratol 200mg morning and evening and 25 mg epitec evening going onto 50mg epitec. i fount that the 50 mg epitec affected me that I felt a bit drugged. i went back onto the 25mg but now find that i feel more normal as I used to burt get worked upped very easily. Should i stay on the 50 mg or can I cope on the 25mg.?
Asked On : Fri, 8 Feb 2013
Answers:  5 Views:  1100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

The reason psychiatrists go up on the dose of medications once they start working is to find the optimum dose for you. If you are having side effects but your symptoms are getting better, it is good to be on the higher dose to see if the side effect just wanes off. I suggest that you consult your psychiatrist before changing any of your medications yourself.

Take care and have a good day !
Answered: Fri, 8 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
Lemotrigine (epitec) in some case may cause sedation.
But it is not advisable to change the dosages of drug on their own .
so, You should consult your psychiatrist before changing the dose or medicines.
if you are having sedation, you should be careful in driving or operating any machinery if any.
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Firstly, it is not advisable to make any dosage alterations on your own, since the medication must have been prescribed to you with a specific purpose. Moreover, both the medication Tegretol - 400mg per day and Epite (Lamotrigine) 50mg per day are not high doses at all; especially 50mg of Epitec is a minimal dose.

If you are having any side effects with the medication, you should report this to your doctor, who will be able to assess you properly and then make the right linical decision.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 8 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. It is a good question. The reality is that tegretol affects the metabolism of epitec in the liver, so when you are taking 25 mg of epitec actually the plasma level of epitec would be like the time you are taking 12.5 mg of epitec without taking any other medication which does not have any effect. You can enhance the dose after some weeks to avoid any possible side effect. There is almost no risk for the delay in increasing the dose during the several weeks and it will have some positive effect on enhancing your mood. That is not achieved primarily by tegretol alone. I wish the best function at work and in life for you.
Answered: Fri, 8 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. You are on two mood stabilisers for bipolar disorder. The dosage of both the drugs are infact suboptimal and need to be enhanced. If you experience side effects even at this dosage kindly report the same to your psychiatrist so that treatment can be reviewed and reset. Hope you found the information useful.
Dr Sundar
Answered: Wed, 13 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor